Four people have reportedly had to have their eyeballs surgically removed.
The death toll of an outbreak linked to contaminated recalled eye drops has risen and more people have lost their vision.
According to an update issued by the Centers for Disease Control and Prevention on Tuesday, the number of deaths has risen from one to three.
What's more, at least eight people have gone blind and four people have had their eyeballs surgically removed.
The CDC did not provide any information in its update about the affected patients including names, ages, sexes or where they live.
More than 10 different brands of artificial tears have been recalled. Most cases have been linked to EzriCare and Delsam Pharma eye drops, made by India-based Global Pharma Healthcare.
According to the CDC, the eye drops were contaminated with an antibiotic-resistant form of Pseudomonas aeruginosa, an aggressive bacterium.
Pseudomonas are a type of bacteria found in the environment, with P. aeruginosa being the most common to cause infections in humans.
The infection is common health care settings and spreads from improper hygiene either due to unclean hands or medical equipment and surfaces not being properly cleaned.
P. aeruginosa is resistant to multiple types of antibiotics and has caused about 32,600 infections among U.S. hospitalized patients and an estimated 2,700 deaths, according to the CDC.
The strain that has been linked to the outbreak, however, had never been reported in the United States before, the CDC stated in its update.
As of March 14, 68 people across 16 states have been infected with P. aeruginosa. Of those cases, 37 have been linked to four health care clusters.
Last month, the U.S. Food and Drug Administration issued a warning, backed by the CDC, urging health care personnel and the public not to buy EzriCare Artificial Tears or Delsam Pharma's Artificial Tears due to potential bacterial contamination.
After the warning, Global Pharma Healthcare issued a voluntary recall of both products, notifying distributors and advising wholesalers, retailers and customers who have the products to stop usage.
Not long after, the FDA also recommended that Global Pharma recall Delsam Pharma's Artificial Eye Ointment, which the company agreed to. So far, no reports of infections have been linked to this product.
The CDC has warned anyone with symptoms of an eye infection who used EzriCare or Delsam Pharma eye drops to seek medical care immediately.
Such symptoms include yellow, green, or clear discharge from the eye; eye pain or discomfort; red eyes or eyelids; feeling of something in the eye; increased sensitivity to light; and blurry vision.
The CDC did not immediately respond to ABC News' request for comment.